Aug 12, 2003
Hello, I am 41 years old male and have been HIV postive since 1997. I was originally on Combiviar, Viracept and Viramune for the first 6 months. I lost a lot of weight during this time and began to notice minimal facial wasting. My doctor switched me to Crixivan and Combivar after 6 months. This stopped my weight loss and my Viral Load has remained undetectable since then with a T-Cell count ranging from 550 to 750. My Facial Wasting has gotton extremly worse and I hate looking at myself and going in public. I spoke to my doctor about this and she said it was the meds causing the facial wasting. She suggested a new regime of Sustiva and Trisovier. I have not begun the new regime yet and was wondering what you would suggest..Also I am Hep C positive and am not yet being treated for the Hep C. I would Greatly appreciate any help you can provide.
Response from Dr. Moyle
Your virus is currently controlled using just three drugs so I'm uncertain why your doctor would wish to put you on to four drugs. From what you have written it sounds like you did not "fail" the first Regimen and have resistance to the drugs but you had intolerances in the form of weight loss. It would therefore be well worthwhile considering changing the indinavir (Crixivan) to efavirenz (Sustiva). This would certainly make therapy easier. However recent evidence would suggest that switching away from protease inhibitors such as indinavir does not lead to reversal of fat wasting (although it may slow the speed of further that loss). Switching away from thymidine analogues, in your case the AZT in your Combivir, may result in fat recovery overtime. The most well studied drug for you to switch to would be abacavir so that you would be on a combination of three drugs; abacavir, lamivudine and efavirenz. If he needed treatment in the future for your hepatitis C this would be a perfectly good backbone of HIV therapy as it does not have any important interactions with the current treatments for hepatitis C. Whatever the case this will not lead to a quick fix but a gradual recovery in fat overtime. There are some estimates that it will take three or more years after switching before fat has recovered to normal and may well be that in some individuals with substantial changes the fat may not completely recover.
I hope this helps
T20 and HGH compatibility
- Penis Discharge After Licking Genital Worried I Have HIV
- Vaginal Discharge After Getting Fingered Worried I Have HIV
- White Bumps On Penis After Vaginal Sex Worried I Have HIV
- Can You Donate Blood If You Have An Std?
- Can You Get Genital Warts From Chlamydia?
- The First Symptoms Of Genital Warts Pictures
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.